You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Ipilimumab-Induced Colitis on FDG PET/CT

Lyall, Ashima MD; Vargas, Herbert Alberto MD; Carvajal, Richard D. MD; Ulaner, Gary MD, PhD

Clinical Nuclear Medicine:
doi: 10.1097/RLU.0b013e318248549a
Interesting Images
Abstract

Abstract: A 52-year-old woman with metastatic melanoma was treated with ipilimumab. After 2 cycles of treatment, she developed watery diarrhea, sweats, and chills. An FDG PET/CT study demonstrated new FDG-avid (maximum standardized uptake value 15.6) diffuse colonic wall thickening, suggestive of ipilimumab-induced colitis. The patient was treated with systemic steroids, with subsequent resolution of her symptoms. Based on the response to steroids, the diagnosis of ipilimumab-induced enterocolitis was made. Ipilimumab may cause several immune-mediated toxicities, the most common of which is enterocolitis. Physicians interpreting FDG PET/CT examinations of patients treated with ipilimumab should be aware of these FDG-avid immune-mediated toxicities.

Author Information

From the Department of Radiology, Memorial Sloan-Kettering Cancer Center, New York, NY.

Received for publication December 5, 2011; accepted December 16, 2011.

Conflicts of interest and sources of funding: none declared.

Reprints: Gary A. Ulaner, MD, PhD, Department of Radiology, Memorial Sloan-Kettering Cancer Center, 1275 York Ave, Box 77, New York, NY 10065. E-mail: ulanerg@mskcc.org.

© 2012 Lippincott Williams & Wilkins, Inc.